Alert archive / North Carolina / River Flood Warnings in 2012

River Flood Warning 1, NWS Raleigh, NC

May 15, 2012Davidson County, Davie County, North Carolina

NWS Raleigh, NC issued this river flood warning at May 15, 2012, 2:35 AM EDT for Davidson County, Davie County, North Carolina. It took effect at May 15, 2012, 8:19 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 15, 2012, 2:35 AM EDT (06:35 UTC)
In effect from
May 15, 2012, 8:19 AM EDT
Expired
May 16, 2012, 8:31 AM EDT
In force
24 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

Counties Davidson County, NC, Davie County, NC

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 20.88 ft at May 15, 2012, 9:00 PM EDT.

actionminormoderate102005/1505/1605/17
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WGUS42 KRAH 150651
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
235 AM EDT TUE MAY 15 2012



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
  COUNTIES

AS MUCH AS SIX TO EIGHT INCHES OF RAIN FELL OVER PARTS OF
YADKIN AND FORSYTH COUNTIES MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-151851-
/O.NEW.KRAH.FL.W.0001.120515T1242Z-120516T1402Z/
/YADN7.1.ER.120515T1242Z.120515T1800Z.120516T0202Z.NO/
235 AM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLOOD WARNING FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  2:00 AM TUESDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
  RISE TO NEAR 19.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
  FLOOD

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    TUE   WED    THU   FRI   SAT

YADKIN RIVER
 YADKIN COLLEGE   18  15.6 TUE 02 AM   17.8  12.4   4.6   3.2   2.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        YADKIN COLLEGE: 638.45
$$
6 follow-up statements
205 
WGUS82 KRAH 151223
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 AM EDT TUE MAY 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES

THE RIVER WAS JUST RISING ABOVE ITS FLOOD STAGE AT 8 AM.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. SOME ROADS MAY
BE CLOSED IN THE AREA. BE CAREFUL WHEN DRIVING AS LOCAL ROADS MAY
BE WASHED OUT.

&&

NCC057-059-160023-
/O.EXT.KRAH.FL.W.0001.120515T1219Z-120516T1402Z/
/YADN7.1.ER.120515T1150Z.120515T1800Z.120516T0202Z.NO/
823 AM EDT TUE MAY 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM TUESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO 
  FLOOD.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    WED   THU   FRI   SAT   SUN

YADKIN RIVER
 YADKIN COLLEGE   18  18.0 TUE 08 AM  12.4   4.6   3.2   2.8      

        YADKIN COLLEGE: 638.45

$$
327 
WGUS82 KRAH 151553
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT TUE MAY 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-160353-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120516T1332Z/
/YADN7.1.ER.120515T1150Z.120515T1800Z.120516T0132Z.NO/
1153 AM EDT TUE MAY 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 11:00 AM TUESDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE THROUGH EVENING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO 
  FLOOD

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    WED   THU   FRI   SAT   SUN

YADKIN RIVER
 YADKIN COLLEGE   18  18.9 TUE 11 AM   9.0   3.6   3.0   3.1   3.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
125 
WGUS82 KRAH 152055
FLSRAH

FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT TUE MAY 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC057-059-160855-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120516T1402Z/
/YADN7.1.ER.120515T1150Z.120515T2200Z.120516T0202Z.NO/
455 PM EDT TUE MAY 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 4:00 PM TUESDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    WED   THU   FRI   SAT   SUN

YADKIN RIVER
 YADKIN COLLEGE   18  20.2 TUE 04 PM   9.4   4.8   4.0   3.8   3.6

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45


$$
032 
WGUS82 KRAH 160143
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT TUE MAY 15 2012



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...

  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-161343-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120517T0117Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1317Z.NO/
943 PM EDT TUE MAY 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  9:00 PM TUESDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     WED   THU   FRI   SAT   SUN

YADKIN RIVER
  YADKIN COL  18  20.9 TUE 09 PM    18.6   5.1   4.1   3.8   3.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
109 
WGUS82 KRAH 160942
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 AM EDT WED MAY 16 2012



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-162142-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120517T0400Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1600Z.NO/
542 AM EDT WED MAY 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.


&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    WED   THU   FRI   SAT   SUN

YADKIN RIVER
 YADKIN COLLEGE   18  18.9 WED 05 AM   18.6  5.2   4.2   3.8   3.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45

$$
587 
WGUS82 KRAH 161231
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED MAY 16 2012



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE 
  COUNTIES

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


&&

NCC057-059-161301-
/O.CAN.KRAH.FL.W.0001.000000T0000Z-120517T0400Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1021Z.NO/
831 AM EDT WED MAY 16 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE YADKIN RIVER AT YADKIN COLLEGE.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:21 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.2 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO 
  FLOOD

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

YADKIN RIVER
 YADKIN COLLEGE   18  16.6 WED 08 AM   5.2   4.2   3.8   3.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        YADKIN COLLEGE: 638.45


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 15, 2:17 AM EDT, 18 minutes earlier.

Area forecast discussion, May 15, 2:17 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
217 AM EDT TUE MAY 15 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM
WILL SLOWLY PROGRESS EAST TOWARD THE SOUTHEAST U.S. COAST THROUGH
WEDNESDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER
ACROSS CENTRAL NC.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 900 PM MONDAY...

QUICK UPDATE TO THE FORECAST TO REFRESH GRIDS WITH SEVERE WEATHER
AND FLOODING CONCERNS ONGOING.  MOIST SOUTHEASTERLY LOW LEVEL FLOW
AND AN AXIS OF WEAK INSTABILITY JUST EAST OF I-77 ARE HELPING TO
FUEL A FEW ISOLATED STORMS OVER THE WESTERN PIEDMONT.  A WEAK
SURFACE TROUGH HAS BECOME A LITTLE MORE DEFINED OVER THE FOOTHILLS
AS A SHORTWAVE LIFTS ALONG THE NC MOUNTAINS.  THE MOST INTENSE
CONVECTION IS MOVING THROUGH THE TRIAD...WHERE HEAVY RAIN IS CAUSING
SOME FLASH FLOODING IN FORSYTH COUNTY.  FLASH FLOOD GUIDANCE IS
BELOW 2 INCHES FOR MOST OF FORSYTH COUNTY AND DOWNSTREAM INTO
WESTERN GUILFORD COUNTY...SO FLASH FLOODING MAY DEVELOP IN GUILFORD
COUNTY DURING THE NEXT HOUR OR SO.   WE WILL UPDATE POPS TO REFLECT
CURRENT CONVECTION...HIGHEST IN THE WEST WITH A DOWNWARD TREND
EASTWARD AS THE CONVECTION OUTRUNS ITS LARGER SCALE SURFACE FORCING
AND INSTABILITY AXIS.  LOWS IN THE LOW TO MID 60S.

ON TUESDAY...MAIN TROUGH AXIS WILL MAIN WEST OF OUR REGION BUT
PROJECTED TO WEAKEN WITH TIME. BEST MOISTURE TRANSPORT AND
INSTABILITY EXPECTED TO LIE ALONG AND EAST OF HIGHWAY 1. WITH WEAK
PERTURBATIONS PROJECTED TO CROSS OUR REGION...SHOULD SEE THE HIGHEST
COVERAGE OF SHOWERS AND T-STORMS TUESDAY AFTERNOON EAST OF HIGHWAY
1. MAY SEE AN ISOLATED SEVERE STORM OR TWO WITH MAIN THREAT DAMAGING
DOWNBURST WINDS.

TEMPS TUESDAY DEPENDENT UPON WHETHER ANY BREAKS OF SUBSTANTIAL
DURATION OCCUR. FAVORED COOLER MOS GUIDANCE THOUGH THESE NUMBERS
STILL CLOSE TO OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. IF
MORE SIGNIFICANT BREAKS OCCUR...THIS WOULD LEAD TO BETTER SURFACE
INSTABILITY AND A BETTER CHANCE FOR A FEW STRONG-SEVERE STORMS IN
THE LATE AFTERNOON-EARLY EVENING. MAX TEMPS 77 NW -83 SE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM MONDAY...

UNSETTLED WEATHER WILL GRADUALLY GIVE WAY TO CLEARING SKIES DURING
THIS PERIOD.

FOR TUESDAY NIGHT: THE ILL-DEFINED SURFACE FRONTAL ZONE IS EXPECTED
TO STRETCH THROUGH THE NC FOOTHILLS TUESDAY EVENING... EASING VERY
SLOWLY EASTWARD TO THE FAR WESTERN PIEDMONT OVERNIGHT. THE MID LEVEL
TROUGH AXIS WILL BE LAGGING JUST WEST OF THE SURFACE FRONT... MOVING
FROM OH/KY/TN/MS TOWARD THE APPALACHIANS. UPPER LEVEL WINDS WILL BE
DECREASING AS A WEAK SWRLY JETLET ACROSS VA LIFTS NORTHWARD LEAVING
LITTLE TO NO UPPER DIVERGENCE... THUS FORCING FOR ASCENT IN THE
MID-UPPER LEVELS WILL BE RESTRICTED TO THE ENCROACHING SHEAR AXIS
MOVING INTO THE NC MOUNTAINS/FOOTHILLS. ABOVE-NORMAL PRECIPITABLE
WATER REMAINS IN PLACE BUT IT IS NOT EXPECTED TO BE EXCESSIVELY
WET... JUST ABOUT 125-250% OF NORMAL... AND MID LEVEL HEIGHT FALLS
WILL BE MODEST AT 10-20 METERS TUESDAY NIGHT WITH WANING ISENTROPIC
UPGLIDE. THAT SAID... WITH THE PRESENCE OF THE SURFACE BOUNDARY AND
STEADY WEAK LOW LEVEL MOISTURE CONVERGENCE OVER THE PIEDMONT... WILL
RETAIN A MENTION OF SCATTERED SHOWERS IN THE EVENING... DECREASING
TO ISOLATED AT BEST OVERNIGHT WITH NOCTURNAL COOLING OF THE
NEAR-SURFACE AIR. WITH PLENTY OF CLOUDS AND WEAK WARM AIR
ADVECTION... HAVE BUMPED UP LOWS A BIT TO 60-66.

FOR WEDNESDAY/WEDNESDAY NIGHT: THE MID LEVEL TROUGH AXIS REMAINS
WEAK AND BAGGY AS IT CONTINUES TO SLIDE VERY SLOWLY EASTWARD...
FALLING IN LINE WITH THE WEAK SURFACE FRONTAL ZONE. THIS WEAK MID
LEVEL TROUGH WILL ESSENTIALLY BE DISCONNECTED FROM THE COOLER
NORTHERN STREAM TROUGH... WHICH WILL BE STRETCHED BACK ACROSS THE OH
VALLEY EARLY WEDNESDAY ALONG WITH ITS ASSOCIATED COLD FRONT... AND
THESE BOTH WILL STILL BE JUST TO OUR NORTHWEST THROUGH WEDNESDAY
NIGHT. SO WHILE WE SHOULD SEE THE BEST CHANCE FOR CONVECTION MOVE
EASTWARD TO AREAS ALONG AND EAST OF HIGHWAY ONE ON WEDNESDAY AS
PRECIPITABLE WATER VALUES DROP TO NEAR OR JUST UNDER NORMAL TO THE
WEST OF HIGHWAY ONE... THE ACTUAL COLD FRONT AND MORE PROMINENT
COOLDOWN WILL HOLD WELL TO OUR NORTHWEST THROUGH WEDNESDAY NIGHT.
THE NAM IS ABOUT 6 HOURS FASTER THAN THE GFS IN MOVING THE FRONTAL
ZONE/TROUGH THROUGH THE AREA... AND THIS LOOKS A BIT TOO FAST
CONSIDERING THE SHEARED NATURE OF THE SOUTHERN STREAM TROUGH AND
LACK OF SUBSTANTIAL EASTWARD PUSH AT THIS LATITUDE. PW STAYS AROUND
150% OF NORMAL IN THE EASTERN CWA AND FORECAST SOUNDINGS SHOW
SUFFICIENTLY STEEP LOW AND MID LEVEL LAPSE RATES (AROUND 6.5 C/KM)
FOR SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS EASILY PROMPTED
BY HEATING WITH QUICK DESTABILIZATION. VERY WEAK DEEP LAYER SHEAR
SHOULD DIMINISH THE RISK OF SEVERE STORMS BUT SLOW-MOVING AND
TRAINING CELLS AND BRIEF HEAVY RAIN WILL REMAIN POSSIBLE. HIGHS
79-83 AND LOWS 59-64.

FOR THURSDAY/THURSDAY NIGHT: THE WEAK TROUGH AXIS SHIFTS TO A
POSITION OVER THE SOUTHEAST COAST ON THURSDAY. MODEL SOLUTIONS
QUICKLY DIVERGE WITH REGARDS TO HOW THEY HANDLE THIS TROUGH... WITH
THE NAM CLOSING OFF A LOW NEAR CHS... THE 00Z ECMWF ALSO CLOSING OFF
A LOW BUT FURTHER EAST OFF THE ILM COAST... AND THE GFS LEAVING IT
AS A SHEAR ZONE OVER THE SOUTHEAST COASTAL WATERS. AT THIS RANGE
IT'S DIFFICULT TO HAVE HIGH CONFIDENCE IN ANY ONE SOLUTION. WHILE
THE NAM SEEMS TO BE RETAINING THE GENERAL TREND OF ITS PREVIOUS
RUN... IT IS ALONE IN ITS MORE WESTERN SOLUTION AMONG THE LATEST
MODEL RUNS. HOWEVER... A BIT SLOWER AND CLOSER-TO-THE-COAST SOLUTION
IS FAVORED... GIVEN THE ABSENCE OF ANY MECHANISM OR FEATURE THAT
MIGHT SHUNT THE TROUGH WELL OFFSHORE. AT ANY RATE... THE COOL FRONT
IS EXPECTED TO SLOWLY DRIFT SOUTHWARD THROUGH CENTRAL NC ON
THURSDAY. WITH THE CENTER OF THE POST-FRONTAL HIGH PRESSURE AREA
EXPECTED TO MOVE FROM LAKE ERIE ACROSS NY/PA... THE LION'S SHARE OF
THE COOLER AIR WILL HOLD TO OUR NORTH... HOWEVER THE NORTHEASTERLY
LOW LEVEL FLOW SHOULD STILL PULL IN SLIGHTLY COOLER AND MUCH DRIER
AIR. THE GFS/NAM/ECMWF STILL SQUEEZE OUT A FEW SHOWERS MAINLY OVER
THE SOUTHWEST CWA THURSDAY AFTERNOON... HOWEVER GIVEN THE DEGREE OF
DRY AIR IN FORECAST SOUNDINGS... WILL GO WITH A DRY FORECAST. HIGHS
74-80 WITH PARTLY TO MOSTLY SUNNY SKIES. LOWS 52-58. -GIH

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 310 PM MONDAY...

FOR FRIDAY THROUGH SUNDAY: THE BAGGY POSITIVELY-TILTED MID LEVEL
TROUGH IS EXPECTED TO HOLD OFF THE SOUTHEAST COAST AND ACROSS FL
INTO THE WEEKEND... AND SOME PORTION OF THIS TROUGH COULD CLOSE OFF
INTO A WEAK MID LEVEL LOW WELL OFFSHORE. THE CENTER OF THE SURFACE
HIGH TO OUR NORTH WILL MOVE FROM PA/NY EASTWARD TO OFF THE NEW
ENGLAND AND CANADIAN MARITIME COAST... WHILE CONTINUING TO EXTEND
STRONGLY TO THE SSW THROUGH CENTRAL NC. WITH MID LEVEL RIDGING
EXTENDING FROM TX THROUGH THE LOWER MISS VALLEY THROUGH THE MID
SOUTH AND OHIO VALLEY... EXPECT DRY AND STABLE MID LEVELS ATOP THE
DRY AND COOL SURFACE-BASED AIR MASS... YIELDING NO APPRECIABLE
PRECIP AND LITTLE IN THE WAY OF CLOUD COVER. LOW LEVEL THICKNESSES
ARE EXPECTED TO BE ABOUT 10-15 METERS BELOW NORMAL FRIDAY DROPPING A
BIT TO 15-20 METERS BELOW NORMAL BY SUNDAY... AS THE STOUT
NORTHEASTERLY LOW LEVEL FLOW (MOST BRISK IN THE EASTERN/SOUTHERN
CWA) CONTINUES TO DRAW IN COOLER AIR. HIGHS MAINLY IN THE MID 70S
WITH LOWS IN THE MID 50S.

FOR MONDAY: THE MID LEVEL RIDGE TO OUR NORTHWEST IS EXPECTED TO BE
SQUEEZED AND SHOULD GIVE WAY TO A DEEPENING NORTHERN STREAM TROUGH
CROSSING THE UPPER MIDWEST. THIS SHOULD HELP SHUT OFF THE FEED OF
LOW LEVEL COOL AIR AS THE SURFACE RIDGE WEAKENS OVER OUR AREA... AND
THICKNESSES ARE SUBSEQUENTLY EXPECTED TO REBOUND BACK TOWARD NORMAL
(HIGHS IN THE UPPER 70S TO LOWER 80S). THE NORTHERN STREAM TROUGH
AND ASSOCIATED SURFACE COLD FRONT SHOULD HOLD WELL TO OUR NORTHWEST
THROUGH MONDAY... AND THE FORECAST WILL REMAIN DRY FOR NOW. -GIH

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 215 AM TUESDAY...

A BAND OF SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
MORNING PRIMARILY FROM KRDU TO KRWI...WHILE GENERALLY DRY CONDITIONS
ARE EXPECTED TO FLANK THE BAND OF CONVECTION. CLEARING BEHIND THE
CONVECTION...MOST PRONOUNCED AT TRIAD TERMINALS...WILL LEAD TO THE
DEVELOPMENT OF VLIFR FOG AND STRATUS AT KINT/KGSO. OTHERWISE...
GENERALLY IFR STRATUS AND MVFR VISIBILITY RESTRICTIONS ARE EXPECTED
ELSEWHERE THROUGH 13-15Z...AFTER WHICH TIME VISIBILITIES WILL BECOME
UNRESTRICTED...AND CEILINGS RISE TO MVFR AND/OR SCATTER OUT BETWEEN
14-18Z.  ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE APT
TO DEVELOP ACROSS CENTRAL NC THIS AFTERNOON AND CONTINUE INTO THE
EVENING...OWING TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM
THE SOUTHWEST AND CONTINUED PRESENCE OF A LOW LEVEL LOW PRESSURE
TROUGH. UNCERTAINTY REGARDING THE TIMING AND LOCATION OF ANY SUCH
CONVECTION PRECLUDES MENTION IN THE TAFS AT THIS TIME RANGE. AT
LEAST PARTIAL CLEARING TONIGHT WILL LEAD TO RENEWED DEVELOPMENT OF
IFR-MVFR VISIBILITY RESTRICTIONS OVERNIGHT.

OUTLOOK: ONE MORE DAY OF SHOWERS AND STORMS WILL PERSIST
WED...ESPECIALLY EAST OF TRIAD TERMINALS...BEFORE A COLD FRONT AND
ASSOCIATED DRIER AND MORE STABLE AIR SETTLE ACROSS CENTRAL NC FOR
THE END OF THE WEEK AND WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD
NEAR TERM...WSS/SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MWS
Hazardous weather outlook, May 15, 12:52 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EDT TUE MAY 15 2012

NCZ009>011-026>028-041>043-076>078-083>086-088-089-151100-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1252 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SHOWERS AND ISOLATED
THUNDERSTORMS THAT WILL MOVE EASTWARD ACROSS CENTRAL NC THROUGH 7
AM. THIS MAY LEAD TO MINOR FLOODING...PRIMARILY IN URBAN AREAS.

A FEW SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF
DAMAGING WINDS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>040-073>075-151100-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-
1252 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A FEW SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF
DAMAGING WINDS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 14, 9:21 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             THOMASVILLE             35.89N  80.08W
05/14/2012  E0.88 INCH       DAVIDSON           NC   TRAINED SPOTTER

            NICKEL SIZED HAIL NEAR THOMASVILLE ON 109

&&

EVENT NUMBER RAH1200229

SEC
Local storm report, May 14, 9:54 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      WINSTON-SALEM           36.10N  80.26W
05/14/2012                   FORSYTH            NC   911 CALL CENTER

            FORSYTH COUNTY 911 CENTER HAS RECEIVED A FEW REPORTS OF
            HIGH WATER AND STRANDED VEHICLES. NO KNOWN ROAD CLOSURES
            AT THIS TIME

&&

EVENT NUMBER RAH1200230

SMITH
Local storm report, May 14, 10:11 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      2 W PFAFFTOWN           36.15N  80.34W
05/14/2012                   FORSYTH            NC   TRAINED SPOTTER

            TWO FEET OF WATER REPORTED OVER CLAREDON AVE IN
            PFAFFTOWN.

&&

EVENT NUMBER RAH1200231

BSD
Special weather statement, May 14, 10:48 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT MON MAY 14 2012

NCZ038>040-073>075-083-084-150345-
ANSON-CHATHAM-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
1048 PM EDT MON MAY 14 2012

...SHOWERS AND STORMS WITH HEAVY RAIN WILL MOVE ACROSS
STANLY...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...DAVIDSON...CHATHA
M AND ANSON COUNTIES THROUGH 1145 PM EDT...

AT 1047 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM HASTY TO PLYLER...OR
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF SILER CITY TO 7
MILES WEST OF ALBEMARLE...MOVING SOUTH AT 35 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAIN.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8030 3551 8020 3558 8021 3583 7943
      3552 7934 3547 7936 3540 7929 3523 7922
      3489 8030 3519 8029 3518 8031 3516 8036
      3536 8040
TIME...MOT...LOC 0247Z 344DEG 30KT 3564 7952 3536 8030

SEC
Local storm report, May 14, 10:49 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      WINSTON-SALEM           36.10N  80.26W
05/14/2012                   FORSYTH            NC   PUBLIC

            2-3 FEET OF WATER REPORTED OVER SOME ROADS AND PARKING
            LOTS IN DOWNTOWN WINSTON-SALEM NEAR BUISNESS HIGHWAY
            40... INCLUDING SOME CARS PARTLY SUBMERGED.

&&

EVENT NUMBER RAH1200232

BSD
Special weather statement, May 15, 12:49 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EDT TUE MAY 15 2012

NCZ041-150615-
WAKE-
INCLUDING THE CITY OF...RALEIGH
1249 AM EDT TUE MAY 15 2012

...LOCALLY HEAVY RAINS TO MOVE THROUGH RALEIGH AND WAKE COUNTY...

LOCALLY HEAVY RAINS IN WESTERN WAKE COUNTY AND EASTERN CHATHAM
COUNTY ARE MOVING EAST NORTHEAST AT 20 MPH. RAINFALL RATES OF TWO
INCHES PER HOUR OR MORE CAN BE EXPECTED AT TIMES. THIS WILL CAUSE
PONDING OF WATER ON ROADS AND BRIEFLY REDUCE VISIBILITIES BELOW
ONE HALF MILE.

MOTORISTS SHOULD BE ALERT TO THESE DANGERS OVER THE NEXT FEW
HOURS. STANDING WATER CAN BE DIFFICULT TO SEE AT NIGHT...
EXPECIALLY IN HEAVY RAINS AND REDUCED VISIBILITIES.

14

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:00 PM EDTAreal Flood WarningRAHForsyth14 hr
May 14, 8:45 PM EDTFlash Flood WarningRAHDavidson, Forsyth3 hr
May 14, 8:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph76 min
May 14, 10:48 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Stanly57 min
May 14, 11:41 PM EDTAreal Flood AdvisoryRAHChatham, Randolph72 min
May 15, 2:44 PM EDTSpecial Weather StatementRAHWayne46 min
May 15, 2:57 PM EDTFlash Flood WatchRAHDavidson, Forsyth, Guilford7 hr
May 15, 2:59 PM EDTSpecial Weather StatementRAHWayne61 min
May 15, 3:45 PM EDTSpecial Weather StatementRAHWayne60 min
May 15, 4:08 PM EDTSpecial Weather StatementRAHSampson67 min
May 15, 4:44 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne46 min
May 15, 5:25 PM EDTSpecial Weather StatementRAHJohnston, Wayne65 min
May 15, 5:38 PM EDTSevere Thunderstorm WarningRAHNash, Wilson52 min
May 15, 6:29 PM EDTSpecial Weather StatementRAHEdgecombe46 min
May 15, 6:35 PM EDTSpecial Weather StatementRAHJohnston40 min
May 15, 7:25 PM EDTSpecial Weather StatementRAHFranklin65 min
May 15, 7:42 PM EDTSevere Thunderstorm WarningRAHFranklin48 min

Nearby

River Flood Warnings in North Carolina, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.